Aa
A
A
A
Close
Addiction: Substance Abuse Community
32.1k Members
Avatar universal

when to go to er

My son is going to the methadone clinic starting 5 days ago beginning on 30mg. 2nd day he went to 40 & stayed at the same dose. His dose time is 2:30 mon-fri. On weekends he has to dose at 6am. He got his normal dose today, unless the clinic made a mistake & gave him too much. He had to take it 16 hours after his last dose instead of 24 hours because of the clinic weekend hours. It is affecting him differently. He has been with me constantly so I am sure he has not taken any other drugs. He has sweat dripping off his forehead & he is moaning, at times making a slight gurgling sound. His heart rate seems fine. His skin color seems normal. He has thrown up several times, his pupils are very small & is so drowsy he can't stay awake even a full minute without nodding out. Is this normal because of taking his doses closer together? He hasn't acted like this after he took the methadone before. Do I take him to the ER?
6 Responses
1235186 tn?1549257619
COMMUNITY LEADER
Hello I am sorry your post hasn't been answered yet.
How is your son feeling now?
Methadone builds up in your system as time goes on.
He should not increase his dose anymore at this time.
He should stay on the lowest dose possible.
Why did he go on methadone maintenance?
I hope he is feeling better.
7163794 tn?1457366813
COMMUNITY LEADER
Hey...how's he doing now? Did you decide to go to the er? It somewhat sounds like withdrawal but then again, I'm not a doctor. Can u call the clinic? Anyreputable clinic should have a nurse on call....call them! Otherwise, go to the er!!!!!!!
7567066 tn?1392068986
I did comment earlier, and am doing so again b/c YES, take him to the ER.  His blood pressure and BP may be out of whack, or he  may have been given too much methadone.  
Avatar universal
Its most likely to much methadone, some times an addict thinks more is better
7604172 tn?1445632194
Too much methadone... too much!!!! People walk on there thinking things that just aren't so about methadone. It is an extremely powerful opiate, and often much more powerful and addictive than the drugs people are on when they walk int. I would NEVER recommend going to methadone, but he's there now. I would say he needs a reduction, and if he won't tell them that, bc addicts often want to go up up up on a higher dose, I think it would be smart for you to warn his doctor that he is nodding and that his pupils are tiny.

He needs a plan of action, now that he is there. He should not go in there to simply be maintained indefinitely, which by the way, is the methadone model. People are often on for life. I have been on 14 years, and methadone was all I cared about. I gained a ton of weight and lost so much on that damn clinic. I despise the drug, but a huge part of my problem was the clinic I was at. When I switched to a public clinic where there was much more oversight, I was unable to do get away with the things I could before like dosing up on extra methadone to get high. Yes, it does get you high, but you cannot get high from other things while on it... i mean at least not at a high dose.

Anyway, this drug is far more sinister than any other if you ask me. It is a form of social control. The addict can get their fix there and cannot get high on anything else, yet they are still chained to a drug addiction that ruins their health, keeps them in a methadone induced fog, and numbs them. It ruins you... it ruins you in time, and it's damn near impossible to get off of bc the withdrawal is so much more horrific than other opiates. Others take a matter of a week to get through the physical part, and methadone hangs on for dear life for months. That's why most people cannot successfully exit the program and escape recidivism.

I say he needs a plan to stabilize, get his affairs in working order, like begin living life again, and as soon as he is working, doing hobbies, and participating in life and has a some positive structures and relationships built up around him, he should begin a slow taper. He really should not stay on this stuff long hun.

I wish you the best and yes he can go to sleep, and not wake up with too high of a dose of methadone. It depresses your respiratory system and I have had a total of three friends die this way.

Oh and you CAN get high off of things other than opiates on methadone, but that's like valium and what not, which is super dangerous to mix with methadone so I hope there is not any of that around.

keep us posted, and my heart is with you. Just know that when you go for methadone you are actually trading a monkey on your back for King Kong instead
7163794 tn?1457366813
COMMUNITY LEADER
Your post couldn't be more on the money!!!
Have an Answer?
Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.